Hello all CLL enthusiasts. I have just finished cycle 4 of my 6 cycle FCR treatment after being on 8-9 years W&W. I am on the FLAIR trial, but got randomly sorted into the current treatment. In hindsight I am not too disappointed as FCR is the current gold standard treatment, it hasn't been too bad to me so far - with the exception of feeling a bit rough and tired during and for a couple of days after treatment and the initial results after treatment 1 were quite remarkable and have been since (Lymphocyte levels from 277 to 4 and spleen from '7 fingers palpable' to virtually non detectable in one fell swoop). This has continued to improve and lymph nodes in neck, groin and jaw have also disappeared and no sign of Neutropenia thus far, so I am very pleased, thank you very much. I am certainly not bragging, but just hope to give some reassurance to those about to start on this venture as it is easy to write about the negative things we all go through - as I have done many times in the past. The only advice I can offer is to make sure you drink plenty of fluid (non caffeinated) during and after treatment and be kind to yourself i.e rest when you need to rest.
Anyway, to the topic in hand. I have suffered with Psoriasis on and off over the last 30 years (I am 52) and the treatment does seem to have made it worse, but I will grin and bare this until treatment has ceased and deal with that as a separate entity or as an excuse to go and have a couple of weeks in the sun ( making sure I use a suitable SPF cream, of course). but over the last couple of days- or since cycle 4 has finished- I have got quite itchy all over and have developed a itchy allergy rash over my torso, arms and hips. Following guidelines I rang my Haematology department and went straight in - on request - to have it assessed. The next bit surprised me as I would have thought they have seen it all before. The nurses and clinicians are quite happy it is an allergic reaction to something, but couldn't seem to decide on whether it was from the Septrin prophylactic ( apparently, common sense would dictate not as I have been taking the Antibiotic and Anti-viral for 4 months so it would have happened in the early days) or from something else. It was suggested I take an antihistamine like Chlorphenamine (Piriton), but I am personally loathed to do this as I like feeling 'good' in between cycles and it leaves me feeling like a zombie. So, I have started taking a non-drowsy Antihistamine (Cetirizine Hydrochloride) only because I found it in my medicine cabinet and I now hope I stop scratching like a dog with fleas. I have also been told to keep an eye on my temperature - which is always good advice to anyone on Chemo - in case it rises above 37.5 - 38 C.
My question is, has anybody else had this symptom develop during FCR, and if so what did you do/ or were told to do? Any advice would be much appreciated.
Here is to good outcomes to you all.